Format

Send to

Choose Destination
See comment in PubMed Commons below
J Toxicol Clin Toxicol. 2000;38(6):667-9.

Felbamate overdose complicated by massive crystalluria and acute renal failure.

Author information

  • 1Vanderbilt University Medical Center, Nashville, Tennessee 37232-2656, USA.

Abstract

CASE REPORT:

We report a 20-year-old woman who developed altered mental status, massive crystalluria, and acute renal failure following an intentional overdose of felbamate and sodium valproate. Peak plasma concentrations of felbamate and sodium valproate were 200 microg/mL and 470 microg/mL, respectively. Macroscopic urinary crystals formed approximately 18 hours after ingestion and were identified by gas chromatography as containing felbamate. Renal ultrasound revealed unilateral hydronephrosis. Following parenteral hydration, the crystalluria and acute renal failure resolved and the patient recovered. The frequency and significance of crystalluria in felbamate intoxication is unknown.

PMID:
11185976
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk